Alert archive / Texas / River Flood Warnings in 2016
River Flood Warning 169, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this river flood warning at May 27, 2016, 3:26 PM CDT for Harris County, Texas. It was in force for 51 hr.
The area
The counties it named.
The facts
- Issued
- May 27, 2016, 3:26 PM CDT (20:26 UTC)
- Expired
- May 29, 2016, 6:32 PM CDT
- In force
- 51 hr
- Issued by
- NWS Houston/Galveston, TX
- Flood severity
- Moderate
County Harris County, TX
The radar
The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 20:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Willow Creek near Tomball (LWCT2). The gauge peaked at 129.99 ft at May 28, 2016, 1:00 PM CDT.
- Action stage
- 126.4 ft
- Minor stage
- 129.4 ft
- Moderate stage
- 130.5 ft
- Major stage
- 133.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08068325, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at May 27, 3:17 PM CDT, 9 minutes earlier.
Area forecast discussion, May 27, 3:17 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Houston/Galveston TX
317 PM CDT FRI MAY 27 2016
.DISCUSSION...
The latest water vapor imagery shows the upper level low over
CO/KS border with its trough axis stretching into central Texas.
Thunderstorm activity has formed north of a strong outflow
boundary which has become more oriented on the boundary and
training along it. Overall motion of the line of storms is to the
SE but individual storms are moving ENE/NE. This has allowed for
some hourly rain rates near 2-3 inches an hour over some of the
same areas that flooded last night and yesterday. Storms should
track into Houston over the next couple of hours before moving
east. The HRRR 18z run seems to have a decent handle on the
current evolution and pushes the convection towards the coast.
This really depends on whether storms become more organized and
cold outflow can push the boundary south. HRRR seems to fast with
this motion compared to current trends. Could see scattered storms
continue through the evening and slowly transition east out of SE
Texas by midnight.
Upper level ridging builds over SE Texas this weekend and into
early next week. Precipitable water values drop to under 1.5
inches so may only see an isolated storm with day time heating
each of Saturday and Sunday. Moisture increase back again late
Monday into Tuesday which will support higher rain chances as the
ridge breaks down. For the middle of next week the upper level
pattern becomes more amplified with an upper level trough forming
over the plains. A frontal boundary works south as well which will
be a focus for more thunderstorm activity. There may also be a
couple of week short wave troughs that move over the area to help
support thunderstorm activity. The 3 to 4 day break from heavy
rainfall should allow for much needed runoff and receding of
flooding. We will likely need to monitor the extended forecast
next week for another heavy rainfall threat.
&&
.MARINE...
Very strong onshore winds persisting across the coastal waters today
and expecting this pattern to linger through the rest of the aftn on
into the early evening hours as the associated line of storms across
SE TX moves offshore. These storms are forecast to move off to the E
and SE this evening with light/brief offshore winds in its wake.
However onshore winds will be returning to the marine waters
tomorrow- ow and will be prevailing the rest of this holiday
weekend. With the weather less active, winds and seas should also
be lower.
The persistent fetch from Gulf combined with the strong onshore flow
have helped raise tide levels to near 3.3 feet above MLLW this aftn.
With the winds decreasing tonight, tides should follow suit as well.
41
&&
.PRELIMINARY POINT TEMPS/POPS...
College Station (CLL) 71 88 73 86 71 / 30 30 10 20 20
Houston (IAH) 74 89 73 88 71 / 40 30 10 20 10
Galveston (GLS) 78 85 78 84 77 / 40 20 10 20 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch until 10 PM CDT this evening FOR THE FOLLOWING
ZONES: Austin...Brazos...Burleson...Chambers...Colorado...
Fort Bend...Grimes...Harris...Houston...Liberty...Madison...
Montgomery...Polk...San Jacinto...Trinity...Walker...
Waller...Washington...Wharton.
High Rip Current Risk until 10 PM CDT this evening FOR THE
FOLLOWING ZONES: Brazoria...Chambers...Galveston...
Matagorda.
GM...Small Craft Advisory until 6 PM CDT this evening FOR THE
FOLLOWING ZONES: Coastal waters from Freeport to the
Matagorda Ship Channel out 20 NM...Coastal waters from High
Island to Freeport out 20 NM...Galveston Bay...Matagorda
Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION from 6 PM this evening to 1
AM CDT Saturday FOR THE FOLLOWING ZONES: Galveston Bay...
Matagorda Bay.
SMALL CRAFT SHOULD EXERCISE CAUTION from 6 PM CDT this evening
through Saturday morning FOR THE FOLLOWING ZONES: Coastal
waters from Freeport to the Matagorda Ship Channel out 20
NM...Coastal waters from High Island to Freeport out 20 NM.
Small Craft Advisory until 10 PM CDT this evening FOR THE
FOLLOWING ZONES: Waters from Freeport to the Matagorda Ship
Channel from 20 to 60 NM...Waters from High Island to
Freeport from 20 to 60 NM.
SMALL CRAFT SHOULD EXERCISE CAUTION from 10 PM CDT this evening
through Saturday morning FOR THE FOLLOWING ZONES: Waters
from Freeport to the Matagorda Ship Channel from 20 to 60
NM...Waters from High Island to Freeport from 20 to 60 NM.
&&
Discussion...39
Aviation/Marine...41Hazardous weather outlook, May 27, 4:24 AM CDT, 11 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 424 AM CDT FRI MAY 27 2016 GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226- 227-235>238-281300- AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS- COASTAL WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-COASTAL WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- COLORADO-FORT BEND-GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON- JACKSON-LIBERTY-MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK- SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-WATERS FROM HIGH ISLAND TO FREEPORT FROM 20 TO 60 NM- WHARTON- 424 AM CDT FRI MAY 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT LOOK FOR PERIODS OF SHOWERS AND THUNDERSTORMS AS A SERIES OF DISTURBANCES MOVE ACROSS THE AREA. SOME OF THE THUNDERSTORMS WILL HAVE THE POTENTIAL TO BECOME STRONG OR SEVERE. LOCALLY HEAVY RAINFALL, STRONG WINDS, FREQUENT LIGHTNING AND HAIL WILL ALL BE POSSIBLE WITH THIS ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY WHILE SHOWER AND THUNDERSTORM COVERAGE IS EXPECTED TO DECREASE ON SATURDAY, SOME OF THE ACTIVITY MIGHT BE ABLE TO BECOME STRONG OR SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED TODAY AND MIGHT BE NEEDED ON SATURDAY.
In the hours before
Local storm report, May 27, 1:34 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
134 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG 6 SSE NAVASOTA 30.31N 96.04W
05/26/2016 GRIMES TX NEWSPAPER
GLOBAL VACUUM SYSTEMS BUILDING DAMAGED ON HIGHWAY 6. NO
EMPLYEE INJURIES REPORTED.
&&
EVENT NUMBER HGX1600201
DCHLocal storm report, May 27, 2:26 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
226 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0608 PM TSTM WND DMG 3 SSE CUT AND SHOOT 30.30N 95.34W
05/26/2016 MONTGOMERY TX PUBLIC
10 TREES DOWN INCLUDING 100 YEAR OLD OAK AT 25 ACRE
RESIDENCE.
&&
EVENT NUMBER HGX1600202
DCHThe office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:04 PM CDT | Special Weather Statement | HGX | Waller | 56 min |
| May 26, 7:09 PM CDT | Severe Thunderstorm Warning | HGX | Austin, Waller, Washington | 66 min |
| May 26, 7:30 PM CDT | Special Weather Statement | HGX | Liberty, San Jacinto | 45 min |
| May 26, 7:45 PM CDT | Flash Flood Warning | HGX | Austin, Grimes, Harris, Liberty, Montgomery, San Jacinto and 1 more | 3 hr |
| May 26, 7:46 PM CDT | River Flood Warning | HGX | Montgomery | 4 days |
| May 26, 7:46 PM CDT | River Flood Warning | HGX | Burleson, Lee | 5 days |
| May 26, 8:02 PM CDT | River Flood Warning | HGX | Harris | 3 days |
| May 26, 8:22 PM CDT | Special Weather Statement | HGX | Austin, Harris, Liberty, Montgomery, Waller, Washington | 53 min |
| May 26, 8:27 PM CDT | Special Weather Statement | HGX | Austin, Harris, Liberty, Montgomery, Waller, Washington | 63 min |
| May 26, 8:44 PM CDT | Flash Flood Warning | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Harris and 3 more | 2 hr |
| May 26, 8:55 PM CDT | Special Weather Statement | HGX | Waller | 65 min |
| May 26, 9:04 PM CDT | River Flood Warning | HGX | Trinity, Walker | 35 days |
| May 26, 9:16 PM CDT | Special Weather Statement | HGX | Harris | 44 min |
| May 26, 9:22 PM CDT | Special Weather Statement | HGX | Washington | 38 min |
| May 26, 9:26 PM CDT | River Flood Warning | HGX | Montgomery | 69 hr |
| May 26, 9:26 PM CDT | River Flood Warning | HGX | Montgomery | 61 hr |
| May 26, 9:26 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 4 days |
| May 26, 9:26 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 4 days |
| May 26, 9:26 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 11 days |
| May 26, 9:26 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 37 hr |
| May 26, 9:26 PM CDT | River Flood Warning | HGX | Austin, Fort Bend, Waller | 9 days |
| May 26, 9:26 PM CDT | River Flood Warning | HGX | Austin, Brazoria, Fort Bend, Waller | 14 days |
| May 26, 9:26 PM CDT | River Flood Warning | HGX | Brazoria, Fort Bend | 18 days |
| May 26, 9:27 PM CDT | Flash Flood Warning | HGX | Liberty | 2 hr |
| May 26, 9:37 PM CDT | Areal Flood Advisory | HGX | Polk, San Jacinto | 3 hr |
| May 26, 9:54 PM CDT | River Flood Warning | HGX | Harris | 72 hr |
| May 26, 10:38 PM CDT | Flash Flood Warning | HGX | Austin, Grimes, Montgomery, Waller, Washington | 4 hr |
| May 26, 10:40 PM CDT | Areal Flood Warning | HGX | Brazos, Burleson, Grimes, Madison | 3 hr |
| May 26, 10:49 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery | 4 hr |
| May 26, 11:50 PM CDT | River Flood Warning | HGX | Harris | 46 hr |
| May 26, 11:58 PM CDT | River Flood Warning | HGX | Harris, Liberty, Montgomery | 4 days |
| May 27, 12:59 AM CDT | River Flood Warning | HGX | Austin, Grimes, Waller, Washington | 5 days |
| May 27, 1:02 AM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Grimes, Madison, Montgomery, Walker | 88 min |
| May 27, 1:05 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 12 hr |
| May 27, 1:05 AM CDT | River Flood Warning | HGX | Harris, Montgomery | 4 days |
| May 27, 1:08 AM CDT | Areal Flood Advisory | HGX | Grimes, Houston, Liberty, Madison, Montgomery, Polk and 3 more | 3 hr |
| May 27, 1:10 AM CDT | Special Weather Statement | HGX | Brazos, Burleson, Grimes, Walker | 50 min |
| May 27, 1:44 AM CDT | River Flood Warning | HGX | Chambers, Liberty | 38 days |
| May 27, 1:44 AM CDT | River Flood Warning | HGX | Chambers, Liberty | 40 days |
| May 27, 2:07 AM CDT | Severe Thunderstorm Warning | HGX | Burleson, Washington | 53 min |
| May 27, 2:25 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Burleson, Grimes, Harris, Montgomery and 2 more | 6 hr |
| May 27, 2:30 AM CDT | Flash Flood Warning | HGX | Brazos, Burleson, Grimes, Harris, Liberty, Madison and 4 more | 6 hr |
| May 27, 2:36 AM CDT | Tornado Warning | HGX | Burleson, Washington | 24 min |
| May 27, 2:40 AM CDT | Areal Flood Advisory | HGX | Walker | 6 hr |
| May 27, 2:43 AM CDT | Special Weather Statement | HGX | Grimes, Walker | 62 min |
| May 27, 2:54 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Brazos, Burleson, Grimes, Waller, Washington | 66 min |
| May 27, 2:58 AM CDT | Tornado Warning | HGX | Chambers, Harris | 12 min |
| May 27, 3:19 AM CDT | Special Weather Statement | HGX | Austin, Colorado | 41 min |
| May 27, 3:28 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Harris and 3 more | 47 min |
| May 27, 3:33 AM CDT | Flash Flood Warning | HGX | San Jacinto, Trinity, Walker | 5 hr |
| May 27, 4:08 AM CDT | Severe Thunderstorm Warning | HGX | Austin, Grimes, Harris, Liberty, Montgomery, San Jacinto and 2 more | 67 min |
| May 27, 4:23 AM CDT | Areal Flood Advisory | HGX | Liberty, Montgomery, Polk, San Jacinto, Trinity | 3 hr |
| May 27, 4:31 AM CDT | Areal Flood Advisory | HGX | Austin, Fort Bend, Harris, Waller | 3 hr |
| May 27, 4:33 AM CDT | River Flood Warning | HGX | Burleson, Lee | 27 hr |
| May 27, 4:51 AM CDT | Special Weather Statement | HGX | Harris | 39 min |
| May 27, 5:08 AM CDT | Special Weather Statement | HGX | Harris, Liberty | 67 min |
| May 27, 8:12 AM CDT | Areal Flood Warning | HGX | Austin, Brazos, Burleson, Grimes, Harris, Montgomery and 2 more | 9 hr |
| May 27, 10:34 AM CDT | River Flood Warning | HGX | Harris | 5 days |
| May 27, 10:34 AM CDT | River Flood Warning | HGX | Harris, Waller | 6 days |
| May 27, 10:34 AM CDT | River Flood Warning | HGX | Harris | 38 hr |
| May 27, 10:56 AM CDT | River Flood Warning | HGX | Colorado, Wharton | 4 days |
| May 27, 10:56 AM CDT | River Flood Warning | HGX | Matagorda, Wharton | 5 days |
| May 27, 11:13 AM CDT | River Flood Warning | HGX | Liberty, Polk, San Jacinto | 5 days |
| May 27, 11:13 AM CDT | River Flood Warning | HGX | Liberty, Polk | 72 hr |
| May 27, 11:13 AM CDT | River Flood Warning | HGX | Polk, San Jacinto | 32 hr |
| May 27, 11:25 AM CDT | River Flood Warning | HGX | Colorado | 32 hr |
| May 27, 11:50 AM CDT | Flash Flood Warning | HGX | Grimes, Montgomery, Walker | 115 min |
| May 27, 12:33 PM CDT | Rip Current Statement | HGX | Brazoria, Chambers, Galveston, Matagorda | 9 hr |
| May 27, 1:55 PM CDT | Flash Flood Warning | HGX | Harris, Montgomery, Waller | 2 hr |
| May 27, 2:23 PM CDT | Severe Thunderstorm Warning | HGX | Liberty, Polk, San Jacinto | 37 min |
| May 27, 3:05 PM CDT | Flash Flood Warning | HGX | Harris, Liberty, Montgomery, San Jacinto | 115 min |
| May 27, 3:32 PM CDT | Flash Flood Warning | HGX | Austin, Colorado, Waller | 118 min |
| May 27, 4:06 PM CDT | Areal Flood Advisory | HGX | Fort Bend, Harris, Montgomery, Waller | 114 min |
| May 27, 4:50 PM CDT | Special Marine Warning | HGX | 85 min | |
| May 27, 4:54 PM CDT | Special Weather Statement | HGX | Chambers, Colorado, Fort Bend, Harris, Wharton | 51 min |
| May 27, 5:02 PM CDT | Areal Flood Warning | HGX | Austin, Brazos, Burleson, Grimes, Harris, Montgomery and 2 more | 12 hr |
| May 27, 5:11 PM CDT | Flash Flood Warning | HGX | Harris, Liberty | 3 hr |
| May 27, 5:34 PM CDT | Areal Flood Advisory | HGX | Austin, Colorado, Fort Bend, Wharton | 116 min |
| May 27, 5:42 PM CDT | River Flood Warning | HGX | Liberty, Polk, San Jacinto | 3 days |
| May 27, 5:51 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 20 hr |
Nearby
River Flood Warnings in Texas, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.